MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM L-P TIBIA PL 13H L 167MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM L-P TIBIA PL 13H L 167MM; PLATE, FIXATION, BONE
Model Number 72463113
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Rupture (2208)
Date of Event 10/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery in an attempt to lock a 55 mm, 3.5 locking screw into a va hole in the (72463113) 13 hole left 3.5 lateral proximal tibia plate, the screw popped right through the va hole.It was opted to finished the screw on power through a medial exit hole in the patient.A larger headed screw was used to replace the locking screw.No delay reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was not returned, thus visual inspection could not be performed.A review of the device history records could not be performed due to no device batch information being provided.There is no evidence to suggest the devices failed to meet specifications.A complaint history review found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.A relationship, if any, between the subject device and the reported event could not be determined.Some potential probable causes of the event could include over torqueing of the screw or screw angled during insertion.Please refer to the instructions for use for recommendations on proper use of the device to prevent future reoccurrence of the reported event.The medical investigation concluded that, without product return and evaluation, the root cause of the ¿popped thorough¿ screw cannot be concluded; however, the va locking holes are manufactured for one-time penetration only.The patient impact beyond the additional bone and tissue holes (due to the opted medial exit of the screw via power) could not be determined.No further medical assessment can be rendered at this time.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.No further actions are being taken at this time.

Brand Name
EVOS 3.5MM L-P TIBIA PL 13H L 167MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9255854
Report Number1020279-2019-03821
Device Sequence Number11703011
Product Code HRS
UDI-Device Identifier00885556640432
UDI-Public00885556640432
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72463113
Device Catalogue Number72463113
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;